MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDERC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDERC; EXPANDER, SKIN, INFLATABLE
Model Number 3504304M
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a primary breast reconstruction surgery with mentor tissue expander exp rnd remote 700cc implants which the left side deflated after implantation.As a result patient underwent bilateral mastectomy and immediate reconstruction with silicone implants on (b)(6) 2020.
 
Additional Manufacturer Narrative
Device evaluation summary; during visual inspection of the sample, a tear was found at the union between shell and patch.Microscopic examination was performed and the cause of the rupture could not be identified.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has become aware that medical device problem code off-label use (a2304) was missing from the initial submission.Per the instructions for use, these devices are not indicated for breast tissue expansion applications.Manufacturer's reference number: (b)(4) medical device problem code off-label use (a2304) added to h6 medical device problem code field.
 
Additional Manufacturer Narrative
Updated device evaluation completed on (b)(6) 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, microscopic examination and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the exp rnd remote 700cc tissue expander was found to have a tear at the juncture between the shell and patch on the posterior view.A microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on (b)(6) 2021: visual analysis of the returned sample revealed that the exp rnd remote 700cc tissue expander was found to have a tear at the juncture between the shell and patch.A microscopic examination was performed and the cause of the deflation could not be identified.As indicated in the product insert data sheet, tissue expanders (radovan) are not intended to be used in breast-related procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After additional review of this event by mentor's clinical safety and regulatory teams on 22-jul-2022, it has determined that the device was not used off-label.As a result, medical device problem code off-label use no longer applies.Manufacturer's reference number:(b)(4), h6 medical device problem code off-label use no longer applies.

Brand Name
MENTOR TISSUE EXPANDERC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9770007
Report Number1645337-2020-03294
Device Sequence Number14096868
Product Code LCJ
UDI-Device Identifier00081317002406
UDI-Public00081317002406
Combination Product (Y/N)N
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model Number3504304M
Device Catalogue Number3504304M
Device Lot Number7509206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/12/2020
04/06/2020
07/15/2021
09/29/2021
07/22/2022
08/14/2022
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/13/2020
04/10/2020
07/15/2021
10/22/2021
08/02/2022
09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale